My boyfriend just started taking Straterra for ADHD about a month ago. He's become very temperamental, gets angry very easily, and has been kind of mean to me. He's definitely different than he was a month ago. Has anyone else experienced this?
No ... actually i thought it did nothing, however if u see the change it probably is the strattera . And being 63 and also an RN but mostly being ADHD all my life but not diagnosed till my 40's (and of course there was no name for it till I was an adult)they thought children only had it... wrong... I know having been on several meds that what works for one person may not work for another. Everyone reacts differently on certain meds. If it where me i would certainly change .i find adderall to be the best but unfortunately I've been on it for about 14 years. So it does not work as well. But I considerate it the best. Did u google side effects of startterra . May help but when they do the trial testing on a new drug if the side effect of let's say a headache is a side effect for just ONE person it will be listed as a side effects. Good luck to u. Best bet is to do some research on the Internet which it looks like u r trying. Best of luck...
I've taken multiple medications and can be the first and certainly not the last to tell you all medications will affect people differently. What one medication works for you (or your boyfriend) might not work for me. I was diagnosed with ADHD at the age of 6 and have been on Strattera, Ritalin, Concerta, and now I've put my self back on Adderall after serving 4 years active duty in the Marines. If it's changing him like that just let him know in subtle ways, make him want to change his medications instead of you trying to force him to. Only he knows what's best for him, you can just make the recommendations. I wish you the best in finding the medication that works best for him and you both!
PS: I will be thinking of switching my medication to Vyvanse soon, do your homework and read the user ratings on this site, they help a lot!
Although meanness to your girlfriend is not listed as a side effect, it would not surprise me. Anytime you're dealing with the brain/body adjusting to new ADHD medications and chemicals, I think there can be some irritability, problems in concentrating and thought processes. Try to be patient. Talk to him about your observations and give it some time. Good luck.
Yes, other people have experienced this when starting Strattera, including others who have asked this question on the site. However, the side effects usually diminish and disappear after the body has fully adjusted, which can take 4-6 weeks.
So your boyfriend is definitely experiencing this as a symptom and he should be better by now if he is still taking it. I hope you were able to make amends :)
Yes for sure! My son was on it only for 2 weeks and the anger and pist off all the time started the first week. I changed him to Vyvanse which was good but it took his appetite away too much. Now he is on Concerta and that works like a charm. Try to talk to your boyfriend about getting his med changed. My son said he felt so pissed off he wanted to punch a teacher in the face.
- Strattera Information for Consumers
- Strattera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Strattera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Apr 2010 • 1 answer
Updated 1 Feb 2017 • 1 answer
Updated 14 Feb 2017 • 1 answer
Updated 30 Jun 2017 • 2 answers
I started taking Strattera at night because it makes me extremely tired during the day, but it gives
Updated 21 Dec 2017 • 2 answers